Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 31, 2001, 3:24 PM CDT for Greene County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 31, 2001, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS54 KMOB 312024 SVRMOB MSC041-312115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 324 PM CDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF NEELY...MOVING EAST AT 17 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JONATHAN BY 335 PM CDT LEAKESVILLE BY 345 PM CDT PISGAH BY 355 PM CDT ROUNSAVILLE BY 400 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3130 8883 3105 8879 3105 8846 3137 8849
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:54 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 31, 2:54 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT FRI AUG 31 2001 SURFACE ANALYSIS SHOWS A FRONT ORIENTED EAST-WEST ACROSS THE TENNESSEE VALLEY. UPPER AIR ANALYSES SHOW RICH DEEP LAYER MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY. BEST MOISTURE IS TOWARD EAST TEXAS AND LOUISIANA WHERE SOUTHWESTERLY LOW LEVEL JET IS DELIVERING TROPICAL MOISTURE PLUME. WATER VAPOR IMAGERY IS SHOWING VORTICITY MAXIMUM OVER SOUTHWEST LOUISIANA EXTENDING INTO THE GULF SPARKING A LINE OF CONVECTION AS IT MOVES EAST. LOCALLY...SEA BREEZE INFLUENCES HAVE BEEN THE MOTIVATION FOR THUNDERSTORMS SINCE LATE MORNING... DESPITE THE HEAVY CLOUD COVER ABOVE. MAIN FACTORS INFLUENING THE LABOR DAY WEEKEND FORECAST ARE THE CONTINUED DEEP MOISTURE OVER THE AREA...THE FRONT TO THE NORTH...AND THE VORTICITY CENTER TO THE WEST. THE ETA INITIALIZES WITH THE VORT MAX BUT AND QUICKLY MOVES THE FEATURE NORTHWARD BEFORE MOVING EASTWARD. AVIATION ALSO SEEMS TO INTIALIZE THE FEATURE...ONLY TO DISSIPATE IT AND REFORM A STRONGER CENTER TO THE NORTHWEST BEFORE MOVING THE WHOLE SYSTEM EASTWARD. AT LEAST IN THE NEXT 12 HOURS OR SO BASED ON SATELLITE LOOPS...EXPECT THIS FEATURE WILL CONTINUE SLOWLY EAST TO NORTHEAST. AT ANY RATE...THE SHORT WAVE WILL BE THE NEXT WEATHER MAKER TO SQUEEZE RAIN OUT OF THE MOIST ATMOSPHERE. SUNDAY AND LABOR DAY WILL THUS SEE CONTINUED DECENT RAIN CHANCES ENHANCED BY SEA BREEZE INFLUENCES. STILL NOT FACING FLASH FLOOD PROBLEMS AS YET. EXTENDED...THE SHORT WAVE WILL MOVE OUT THROUGH THE CAROLINAS WITH THE FRONT WASHING OUT OVER NEAR THE COAST. RAIN CHANCES WILL DROP A LITTLE BIT...BUT WITH MOISTURE LEVELS REMAINING HIGH...EXPECT AT LEAST SCATTERED SHOWERS AND TSTMS. A SECOND FRONT STALLS OVER THE TENNESSEE VALLEY BEHIND THE FIRST. MARINE...NO HIGHLIGHTS. CONTINUED LIGHT SOUTHWEST WIND. MOB TT 074/088 074/088 074 13373 PNS TT 075/088 076/087 074 13363 DTS TT 075/087 075/087 075 13363 GZH TT 070/087 071/087 070 13474 2R0 TT 072/086 073/086 072 13585 61A TT 072/086 072/087 071 13575 /13 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.